Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting atripla with high viral load
May 24, 2013

dear doctor,

I was possibly infected with hiv in january 2013 and had acute infection with high fever,enlarged neck lymph node,and muscle pain. on 28 march 2013 I was diagnosed hiv+ in a university hospital in istanbul. my initial test dated 28 march was :cd4count 336, cd4% 16, vl 748 000 and I started waiting for the resistance test. meanwhile I took another cd4 test 2 weeks later( april 16) in a trusted private lab: cd4 333,cd4%10.4 and I went on waiting the resistance test result but it did not come out because of a problem with the instrument "kit". and on may 18 I took another cd4 test in private lab: cd4 count 267,cd4 %10.3

I had panic a bit because of the drop in cd4 and went to univesity hospital immediately. they told my resistance test will be ready 3 more days later ( on 22 may) but the doctor,seeing me in panic, started me with atripla ( truvada and stokrin)...I had drugs today but not used yet. I think my doctors immediately should have started me with meds on my diagnosis because of high viral load and low cd4.so my question 1 is: should I wait 3 days more for the resistance test result? and 2: is it sensible starting with atripla with high level rna copies( 748 k)?

thanks in advance for your help.

Response from Dr. Holodniy

It is conceivable that your viral load has come down somewhat from 748K, it that was indeed acute infection in March. If the results are still not back, you should start now, and Atripla is not unreasonable. If adjustments need to be made, either because of underlying resistance or you are not getting your viral load to undetectable in a reasonable time frame, you can modify your regimen then.



Previous
Is Mararviroc safe question.
Next
First time drop in CD4 after taking Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement